MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-481220
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned with implant stuck inside of the catheter for analysis.The returned catheter was noted to have kinks and a tear.The implant was twisted, and the over coil was compressed and accumulated at a certain section of the coil.Resistance was encountered during an attempt to remove the coil from the catheter.The coil was noted to be stretched.Based on the available information and evaluation of the returned device, the complaint can be confirmed.The root cause cannot be determined; however, the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that while advancing an embolization coil, the coil detached in the microcatheter.The hydrogel coil swelled in the microcatheter and was stuck, so the coil was removed in its entirety along with the microcatheter from the patient.There was no reported intervention or patient injury.The patient is reported to be good.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7801833
Report Number2032493-2018-00165
Device Sequence Number1249628
Product Code HCG
UDI-Device Identifier00810170018039
UDI-Public(01)00810170018039(11)170216(17)220131(10)170216LC2
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Model Number45-481220
Device Catalogue Number45-481220
Device Lot Number170216LC2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2018
Initial Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1